REPORT OF CASE
A 60-year-old Hispanic man had been treated with methotrexate for more than 3 years for rheumatoid arthritis. Two weeks before presentation, he was treated at a local clinic with a 5-day course of prednisone (40 mg orally 4 times a day) for "poison ivy" of the hands. His hand blisters rapidly resolved, but he presented with new painful blisters on his head and neck 10 days after he completed the prednisone therapy.Physical examination revealed residua of a hand dermatitis and a dense eruption of vesicles on an erythematous base over the left occiput and the left posterior neck area. The vesicles stopped abruptly at the midline and did not involve the face, the right side of the body, or any other body sites (Figure 1).A Tzanck smear with toluidine blue and basic fuschin stain was performed with scrapings from a recently erupted scalp vesicle (Figure
Jeffrey J. Meffert, Walter L. Rush, Charles D. Kennard. Vesicular Eruption on the Scalp. Arch Dermatol. 1996;132(8):963–964. doi:10.1001/archderm.1996.03890320111017
* * Maintenance Notice * *
Maintenance will be performed from 11:00pm CT December 16, 2017 to 4:00pm CT December 17. Please be advised that your site/services may be periodically unavailable during this maintenance window.